MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SOL SYS FEM GRFT TMPS OFST 3/4; HIP INSTRUMENTS : TEMPLATES

DEPUY ORTHOPAEDICS INC US SOL SYS FEM GRFT TMPS OFST 3/4; HIP INSTRUMENTS : TEMPLATES
Catalog Number 210852000
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that edge of the device has folded and became sharp.Surgical delay unknown.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that edge has folded and became sharp.Surgical delay unknown.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that sol sys fem grft tmps ofst 3/4 was found the distal tip of the device is visibly worn and some of the material has chipped.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing for over 9 years.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection for the sol sys fem grft tmps ofst 3/4 was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the sol sys fem grft tmps ofst 3/4 would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SOL SYS FEM GRFT TMPS OFST 3/4
Common Device Name
HIP INSTRUMENTS : TEMPLATES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key17728907
Report Number1818910-2023-18484
Device Sequence Number5820156
Product Code HXG
UDI-Device Identifier10603295087236
UDI-Public10603295087236
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210852000
Device Lot NumberAG2139210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2023
Supplement Date Received by Manufacturer10/24/2023
Initial Report FDA Received Date09/12/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown